Alert archive / Iowa / Flash Flood Watches in 2008
Flash Flood Watch 4, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this flash flood watch at Jun 7, 2008, 3:14 AM CDT for 4 states. It took effect at Jun 7, 2008, 7:00 PM CDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Jun 7, 2008, 3:14 AM CDT (08:14 UTC)
- In effect from
- Jun 7, 2008, 7:00 PM CDT
- Expired
- Jun 8, 2008, 6:28 AM CDT
- In force
- 11 hr
- Issued by
- NWS Sioux Falls, SD
- Flood severity
- None
All 23 counties
Buena Vista County, IA, Cherokee County, IA, Clay County, IA, Dickinson County, IA, Ida County, IA, Lyon County, IA, O'Brien County, IA, Osceola County, IA, Plymouth County, IA, Sioux County, IA, Woodbury County, IA, Cottonwood County, MN, Jackson County, MN, Nobles County, MN, Rock County, MN, Dakota County, NE, Dixon County, NE, Bon Homme County, SD, Clay County, SD, Lincoln County, SD, Turner County, SD, Union County, SD, Yankton County, SD
The radar
The Sioux Falls radar (KFSD), 75 km from the middle of the area, began a volume at 08:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 8.2 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 55 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 1745 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 159 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS63 KFSD 070814 FFAFSD URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE SIOUX FALLS SD 314 AM CDT SAT JUN 7 2008 .THUNDERSTORMS WITH AREAS OF HEAVY RAIN SHOULD DEVELOP IN NORTHWEST IOWA...SOUTHERN PARTS OF SOUTHWEST MINNESOTA...FAR SOUTHEAST SOUTH DAKOTA...AND FAR NORTHEAST NEBRASKA TONIGHT. THE MAIN THREAT AREA FOR ANY HEAVY RAIN AND POSSIBLE FLASH FLOODING WILL BE SOUTHEAST OF LINE FROM WINDOM MINNESOTA TO SIOUX FALLS TO SPRINGFIELD SOUTH DAKOTA...IN THE VICINITY OF A FRONTAL BOUNDARY IN NORTHWEST IOWA. IAZ001>003-012>014-020>022-031-032-MNZ081-089-090-098-NEZ013-014- SDZ066>071-071615- /O.NEW.KFSD.FF.A.0004.080608T0000Z-080608T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LYON-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY-PLYMOUTH-CHEROKEE- BUENA VISTA-WOODBURY-IDA-COTTONWOOD-NOBLES-JACKSON-ROCK-DIXON- DAKOTA-TURNER-LINCOLN-BON HOMME-YANKTON-UNION- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK... ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN... SPENCER...LE MARS...CHEROKEE...STORM LAKE...SIOUX CITY... IDA GROVE...HOLSTEIN...BATTLE CREEK...WINDOM...MOUNTAIN LAKE... WORTHINGTON...JACKSON...LAKEFIELD...LUVERNE...WAKEFIELD...PONCA... ALLEN...SOUTH SIOUX CITY...PARKER...CENTERVILLE...MARION... VIBORG...HURLEY...CHANCELLOR...CANTON...LENNOX...TEA... HARRISBURG...TYNDALL...SCOTLAND...SPRINGFIELD...AVON...TABOR... YANKTON...VERMILLION...NORTH SIOUX CITY...BERESFORD...ELK POINT... ALCESTER...JEFFERSON 314 AM CDT SAT JUN 7 2008 ...FLASH FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH SUNDAY MORNING... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF NORTHWEST IOWA...SOUTHWEST MINNESOTA...NORTHEAST NEBRASKA AND SOUTHEAST SOUTH DAKOTA... INCLUDING THE FOLLOWING AREAS...IN NORTHWEST IOWA...BUENA VISTA...CHEROKEE...CLAY...DICKINSON...IDA...LYON...OBRIEN... OSCEOLA...PLYMOUTH...SIOUX AND WOODBURY. IN SOUTHWEST MINNESOTA...COTTONWOOD...JACKSON...NOBLES AND ROCK. IN NORTHEAST NEBRASKA...DAKOTA AND DIXON. IN SOUTHEAST SOUTH DAKOTA...BON HOMME...CLAY...LINCOLN...TURNER...UNION AND YANKTON. * FROM THIS EVENING THROUGH SUNDAY MORNING * PERIODS OF THUNDERSTORMS WITH SOME HEAVY RAIN ARE LIKELY TO DEVELOP DURING THE NIGHT TONIGHT. AT LEAST AN INCH OF RAIN IS EXPECTED BY SUNDAY MORNING...BUT UP TO 3 INCHES IS POSSIBLE IN A FEW AREAS. * IF THE HEAVY RAINS DEVELOP...IT COULD CAUSE URBAN AND SMALL STREAM FLOODING...AS THE GROUND IS ALREADY QUITE WET IN MANY AREAS. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$ RSR
4 follow-up statements
000 WGUS63 KFSD 071947 FFAFSD FLOOD WATCH NATIONAL WEATHER SERVICE SIOUX FALLS SD 247 PM CDT SAT JUN 7 2008 .A LARGE AREA OF THUNDERSTORMS ARE EXPECTED TO DEVELOP EARLY TONIGHT OVER NORTHERN NEBRASKA. THESE STORMS WILL MOVE INTO PORTIONS OF SOUTHEAST SOUTH DAKOTA AFTER SUNSET...AND THEN INTO NORTHWEST IOWA AND SOUTHWEST MINNESOTA AFTER MIDNIGHT. HEAVY RAIN IS EXPECTED TO DEVELOP WITH THESE STORMS. THE THUNDERSTORMS ARE EXPECTED TO MOVE EAST OF THE AREA BY SUNDAY MORNING. LOCAL RAINFALL COULD REACH TWO INCHES IN PORTIONS OF NORTHWEST IOWA AND FAR NORTHEAST NEBRASKA. IAZ001>003-012>014-020>022-031-032-MNZ081-089-090-098-NEZ013-014- SDZ066>071-080400- /O.CON.KFSD.FF.A.0004.080608T0000Z-080608T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LYON-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY-PLYMOUTH-CHEROKEE- BUENA VISTA-WOODBURY-IDA-COTTONWOOD-NOBLES-JACKSON-ROCK-DIXON- DAKOTA-TURNER-LINCOLN-BON HOMME-YANKTON-UNION- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK... ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN... SPENCER...LE MARS...CHEROKEE...STORM LAKE...SIOUX CITY... IDA GROVE...HOLSTEIN...BATTLE CREEK...WINDOM...MOUNTAIN LAKE... WORTHINGTON...JACKSON...LAKEFIELD...LUVERNE...WAKEFIELD...PONCA... ALLEN...SOUTH SIOUX CITY...PARKER...CENTERVILLE...MARION... VIBORG...HURLEY...CHANCELLOR...CANTON...LENNOX...TEA... HARRISBURG...TYNDALL...SCOTLAND...SPRINGFIELD...AVON...TABOR... YANKTON...VERMILLION...NORTH SIOUX CITY...BERESFORD...ELK POINT... ALCESTER...JEFFERSON 247 PM CDT SAT JUN 7 2008 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 7 PM CDT THIS EVENING THROUGH SUNDAY MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTHWEST IOWA...SOUTHWEST MINNESOTA...NORTHEAST NEBRASKA AND SOUTHEAST SOUTH DAKOTA...INCLUDING THE FOLLOWING AREAS...IN NORTHWEST IOWA...BUENA VISTA...CHEROKEE...CLAY... DICKINSON...IDA...LYON...OBRIEN...OSCEOLA...PLYMOUTH...SIOUX AND WOODBURY. IN SOUTHWEST MINNESOTA...COTTONWOOD...JACKSON... NOBLES AND ROCK. IN NORTHEAST NEBRASKA...DAKOTA AND DIXON. IN SOUTHEAST SOUTH DAKOTA...BON HOMME...CLAY...LINCOLN...TURNER... UNION AND YANKTON. * FROM 7 PM CDT THIS EVENING THROUGH SUNDAY MORNING * PERIODS OF THUNDERSTORMS WITH SOME HEAVY RAIN ARE LIKELY TO DEVELOP DURING THE NIGHT TONIGHT. LOCALLY HEAVY RAINS ARE POSSIBLE. WITH SATURATED GROUND OVER MANY AREAS...HEAVY RAINFALL WILL BE CAPABLE OF PRODUCING FLASH FLOODING. * IF THE HEAVY RAINS DEVELOP...IT COULD CAUSE URBAN AND SMALL STREAM FLOODING...AS THE GROUND IS ALREADY QUITE WET IN MANY AREAS. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$
000 WGUS63 KFSD 072324 FFAFSD FLOOD WATCH NATIONAL WEATHER SERVICE SIOUX FALLS SD 624 PM CDT SAT JUN 7 2008 .A LARGE AREA OF THUNDERSTORMS IS EXPECTED TO DEVELOP EARLY TONIGHT OVER NORTHERN NEBRASKA. THESE STORMS WILL MOVE INTO PORTIONS OF NORTHWEST IOWA AND EXTREME NORTHEAST NEBRASKA DURING THE NIGHT. THE STORMS MAY SPREAD AS FAR NORTH AS INTERSTATE 90 AND INTO SOUTHWEST MINNESOTA LATER TONIGHT. HOWEVER...THE HEAVIEST RAINS WILL LIKELY FALL SOUTHEAST OF A PONCA NEBRASKA TO SPENCER IOWA LINE. LOCAL RAINFALL COULD REACH TWO INCHES IN PORTIONS OF NORTHWEST IOWA AND FAR NORTHEAST NEBRASKA. IAZ001-002-012-MNZ081-089-090-098-SDZ066>071-080030- /O.CAN.KFSD.FF.A.0004.080608T0000Z-080608T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LYON-OSCEOLA-SIOUX-COTTONWOOD-NOBLES-JACKSON-ROCK-TURNER-LINCOLN- BON HOMME-YANKTON-CLAY-UNION- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...SIBLEY...ORANGE CITY...SIOUX CENTER...WINDOM... MOUNTAIN LAKE...WORTHINGTON...JACKSON...LAKEFIELD...LUVERNE... PARKER...CENTERVILLE...MARION...VIBORG...HURLEY...CHANCELLOR... CANTON...LENNOX...TEA...HARRISBURG...TYNDALL...SCOTLAND... SPRINGFIELD...AVON...TABOR...YANKTON...VERMILLION... NORTH SIOUX CITY...BERESFORD...ELK POINT...ALCESTER...JEFFERSON 624 PM CDT SAT JUN 7 2008 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF NORTHWEST IOWA...SOUTHWEST MINNESOTA AND SOUTHEAST SOUTH DAKOTA HAS BEEN CANCELLED. THE HEAVIEST RAINS ARE EXPECTED TO REMAIN SOUTHEAST OF A PONCA NEBRASKA TO SPENCER IOWA LINE. $$ IAZ003-013-014-020>022-031-032-NEZ013-014-080730- /O.CON.KFSD.FF.A.0004.080608T0000Z-080608T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ DICKINSON-OBRIEN-CLAY-PLYMOUTH-CHEROKEE-BUENA VISTA-WOODBURY-IDA- DIXON-DAKOTA- INCLUDING THE CITIES OF...SPIRIT LAKE...MILFORD...ARNOLDS PARK... SHELDON...HARTLEY...SANBORN...SPENCER...LE MARS...CHEROKEE... STORM LAKE...SIOUX CITY...IDA GROVE...HOLSTEIN...BATTLE CREEK... WAKEFIELD...PONCA...ALLEN...SOUTH SIOUX CITY 624 PM CDT SAT JUN 7 2008 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SUNDAY MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTHWEST IOWA AND NORTHEAST NEBRASKA...INCLUDING THE FOLLOWING AREAS...IN NORTHWEST IOWA...BUENA VISTA... CHEROKEE...CLAY...DICKINSON...IDA...OBRIEN...PLYMOUTH AND WOODBURY. IN NORTHEAST NEBRASKA...DAKOTA AND DIXON. * THROUGH SUNDAY MORNING * PERIODS OF THUNDERSTORMS WITH SOME HEAVY RAIN ARE LIKELY TO DEVELOP DURING THE NIGHT TONIGHT. LOCALLY HEAVY RAINS ARE POSSIBLE. WITH SATURATED GROUND OVER MANY AREAS...HEAVY RAINFALL WILL BE CAPABLE OF PRODUCING FLASH FLOODING. * IF THE HEAVY RAINS DEVELOP...IT COULD CAUSE URBAN AND SMALL STREAM FLOODING...AS THE GROUND IS ALREADY QUITE WET IN MANY AREAS. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$
000 WGUS63 KFSD 080119 FFAFSD FLOOD WATCH NATIONAL WEATHER SERVICE SIOUX FALLS SD 819 PM CDT SAT JUN 7 2008 .AREA OF THUNDERSTORMS ARE EXPECTED TO REDEVELOP AFTER MIDNIGHT OVER NORTHERN NEBRASKA. THESE STORMS WILL MOVE INTO PORTIONS OF NORTHWEST IOWA AND EXTREME NORTHEAST NEBRASKA DURING THE NIGHT. LOCAL RAINFALL COULD REACH AROUND 1 INCH IN PORTIONS OF NORTHWEST IOWA AND FAR NORTHEAST NEBRASKA. IAZ003-013-014-080230- /O.CAN.KFSD.FF.A.0004.000000T0000Z-080608T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ DICKINSON-OBRIEN-CLAY- INCLUDING THE CITIES OF...SPIRIT LAKE...MILFORD...ARNOLDS PARK... SHELDON...HARTLEY...SANBORN...SPENCER 819 PM CDT SAT JUN 7 2008 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR A PORTION OF NORTHWEST IOWA HAS BEEN CANCELLED. HEAVY RAINS ARE EXPECTED TO REMAIN SOUTH OF THE AREA THROUGH THE NIGHT. $$ IAZ020>022-031-032-NEZ013-014-080930- /O.CON.KFSD.FF.A.0004.000000T0000Z-080608T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PLYMOUTH-CHEROKEE-BUENA VISTA-WOODBURY-IDA-DIXON-DAKOTA- INCLUDING THE CITIES OF...LE MARS...CHEROKEE...STORM LAKE... SIOUX CITY...IDA GROVE...HOLSTEIN...BATTLE CREEK...WAKEFIELD... PONCA...ALLEN...SOUTH SIOUX CITY 819 PM CDT SAT JUN 7 2008 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 AM CDT SUNDAY... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTHWEST IOWA AND NORTHEAST NEBRASKA...INCLUDING THE FOLLOWING AREAS...IN NORTHWEST IOWA...BUENA VISTA... CHEROKEE...IDA...PLYMOUTH AND WOODBURY. IN NORTHEAST NEBRASKA...DAKOTA AND DIXON. * UNTIL 7 AM CDT SUNDAY * THUNDERSTORMS ARE EXPECTED TO REDEVELOP AFTER MIDNIGHT WITH SOME HEAVY RAIN POSSIBLE. WITH SATURATED GROUND OVER MANY AREAS...HEAVY RAINFALL WILL BE CAPABLE OF PRODUCING FLASH FLOODING. * IF THE HEAVY RAINS DEVELOP...IT COULD CAUSE URBAN AND SMALL STREAM FLOODING...AS THE GROUND IS ALREADY QUITE WET IN MANY AREAS. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$
000 WGUS63 KFSD 081128 FFAFSD FLOOD WATCH NATIONAL WEATHER SERVICE SIOUX FALLS SD 628 AM CDT SUN JUN 8 2008 IAZ020>022-031-032-NEZ013-014-081230- /O.CAN.KFSD.FF.A.0004.000000T0000Z-080608T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PLYMOUTH-CHEROKEE-BUENA VISTA-WOODBURY-IDA-DIXON-DAKOTA- INCLUDING THE CITIES OF...LE MARS...CHEROKEE...STORM LAKE... SIOUX CITY...IDA GROVE...HOLSTEIN...BATTLE CREEK...WAKEFIELD... PONCA...ALLEN...SOUTH SIOUX CITY 628 AM CDT SUN JUN 8 2008 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF NORTHWEST IOWA AND NORTHEAST NEBRASKA HAS BEEN CANCELLED. LIGHT SHOWERS ARE WINDING DOWN AND ADDITIONAL HEAVY RAINFALL IS NOT EXPECTED. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this flash flood watch went out at Jun 6, 9:15 PM CDT, 5 hours 59 minutes earlier.
Area forecast discussion, Jun 6, 9:15 PM CDT, 5 hours 59 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 915 PM CDT FRI JUN 6 2008 .DISCUSSION... WEAK ELEVATED BNDRY LIFTING N ALONG I90. SHOWS UP ON SAT AND RADAR. NAM PICKS UP ON THIS FEATURE AND WL LIFT NO OF I90 DURING THE NITE. CUD BE FOCUS FOR SOME ELEVATED CONVECTION LATER TONIGHT SO WL UP POPS A LTL FM PREVIOUS FCST. NAME IS PRETY UNSTABL WITH H85 LI-S S OF I90 BY 12Z APPROACHING -9. OF COURSE THIS IS ALSO IN AN AREA WHERE WARMER MID LEVL TEMPS EXPECTED SO IT MAY BE CAPPED. STILL NOT COMPLETELY SURE IT WL BE CAPPED SO WL ADD SLIGHT CHC TO THE S. && .AVIATION... VFR...BUT OCNLY MVFR CIG IF TRW CAN DEVELOP AFT 06Z. && .PREVIOUS DISCUSSION... WINDS SHOULD WIND DOWN THIS EVENING AND CLOUDS SHOULD DISSIPATE ...BUT STILL EXPECT WINDS AROUND 10 TO 15 MPH THROUGHOUT THE NIGHT AT MOST LOCATIONS. THIS SHOULD AID IN KEEPING TEMPERATURES UP A BIT DESPITE LOWER DEW POINTS. WILL AIM FOR MID 50S TO LOWER 60S ACROSS THE AREA. OTHERWISE...FALL LIKE PATTERN SETTING UP FOR TH WEEKEND AS A STRONG UPPER LEVEL JET WORKS INTO NORTH DAKOTA TONIGHT AND TIGHTENS UP THE MID LEVEL BOUNDARY ACROSS THE AREA. THINGS LOOK A LITTLE TOO DRY BELOW ABOUT 700MB TO REALLY GET ANYTHING GOING...SO THE FOCUS FOR ANYTHING WILL LIKELY BE AT THIS LEVEL. INSTABILITY PRETTY MINIMAL SO WILL JUST GO SHOWERS FOR NOW AND MAINLY IN THE FAR NORTH. WEAK COLD FRONT GRADUALLY SHIFTS EAST THROUGH FORECAST AREA ON SATURDAY BUT WITH LIMITED MOISTURE INSTABILITY/PRECIPITATION SHOULD BE FAIRLY LIMITED WITH MAINLY LIGHT SHOWERS IN THE MORNING HOURS. WITH THE UPPER LEVEL FORCING HANGING BACK TO THE WEST...HAVE SIDED WITH SLOWER FRONTAL TIMING OF NAM AS OPPOSED TO GFS. BOUNDARY APPEARS TO GET HUNG UP ACROSS SOUTHEASTERN PORTION OF FORECAST AREA TOMORROW. SOUTHERLY FLOW SOUTH OF THE BOUNDARY WILL ALLOW MOISTURE TO RETURN TO THE REGION...CREATING THE POTENTIAL FOR SCATTERED THUNDERSTORMS SOUTH OF THE BOUNDARY ACROSS NORTHWEST IOWA TOMORROW AFTERNOON. FAIRLY SIZABLE CAP IN PLACE SHOULD KEEP CONVECTION CHANCES DOWN TILL LATE AFTERNOON OR INTO THE OVERNIGHT SATURDAY NIGHT AS A SHORTWAVE APPROACHES FROM THE SOUTHWEST. WITH CLOUDS AND PRECIP HANGING AROUND...TEMPERATURES ON SUNDAY SHOULD BE QUITE COOL NEARLY 10 DEGREES BELOW NORMAL. A SHORTWAVE WILL MOVE THROUGH UNDER ZONAL FLOW ON MONDAY CREATING ADDITIONAL CHANCES OF OF PRECIPITATION ADDING TO WHAT HAS BEEN A WET PATTERN AS OF LATE. A WARM FRONT IS EXPECTED TO LIFT NORTH INTO THE REGION ON TUESDAY...BEFORE A STRONG COLD FRONT AND WRAPPED-UP UPPER LEVEL WAVE MOVES THROUGH THE NORTHERN PLAINS ON WEDNESDAY NIGHT INTO THURSDAY. THIS APPEARS TO BE THE BEST CHANCE OF ORGANIZED SEVERE WEATHER OVER THE NEXT WEEK. ZONAL FLOW CONTINUES INTO THE WEEKEND WITH WEAK WAVES MOVING THROUGH AS THE UPPER LEVEL JET REMAINS POSITIONED OVER THE NORTHER TIER OF THE US. && .FSD WATCHES/WARNINGS/ADVISORIES... IA...NONE. MN...NONE. NE...NONE. SD...NONE. &&
Hazardous weather outlook, Jun 6, 6:22 AM CDT, 20 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 622 AM CDT FRI JUN 06 2008 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-071200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 622 AM CDT FRI JUN 06 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT FLOODING... MINOR TO MODERATE FLOODING IS EXPECTED ALONG PORTIONS OF THE VERMILLION...JAMES...LITTLE SIOUX...ROCK...AND LOWER BIG SIOUX RIVERS THE NEXT FEW DAYS. WIND AND FOG... STRONG SOUTHWEST WINDS OF 20 TO 45 MPH WILL AFFECT A GOOD PART OF NORTHWEST IOWA AND SOUTHWEST MINNESOTA TODAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS WITH AREAS OF HEAVY RAIN DEVELOPING SATURDAY NIGHT AND AGAIN THE MIDDLE OF NEXT WEEK...WHEN SOME SEVERE WEATHER WILL ALSO BE POSSIBLE. THE MAIN THREAT FOR ANY HEAVY RAIN SHOULD BE IN NORTHWEST IOWA...SOUTHERN PARTS OF SOUTHWEST MINNESOTA...FAR SOUTHEAST SOUTH DAKOTA...AND FAR NORTHEAST NEBRASKA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. RSR
The office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 4:58 PM CDT | Severe Thunderstorm Warning | FSD | Ida | 20 min |
| Jun 7, 2:10 AM CDT | Severe Thunderstorm Warning | FSD | Lincoln, Lyon, Pipestone | 28 min |
| Jun 6, 10:22 PM CDT | River Flood Warning | FSD | McCook, Turner | 36 hr |
| Jun 7, 10:58 AM CDT | Areal Flood Warning | FSD | Bon Homme, Charles Mix, Douglas, Hanson, Hutchinson, McCook | 24 hr |
Nearby
Flash Flood Watches in Iowa, 2008Flash Flood Watches in South Dakota, 2008Flash Flood Watches in Minnesota, 2008Every flash flood watch in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.